Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 2008, 4:09 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 4:09 AM CDT (09:09 UTC)
- Expired
- Apr 22, 2008, 4:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 220909
SVREAX
MOC013-037-083-220945-
/O.NEW.KEAX.SV.W.0039.080422T0909Z-080422T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI
NORTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 445 AM CDT
* AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ARCHIE...OR 7 MILES SOUTHWEST OF GARDEN
CITY...AND MOVING EAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GARDEN CITY BY 415 AM CDT.
CREIGHTON BY 425 AM CDT.
URICH BY 435 AM CDT.
THE TOWNS OF BLAIRSTOWN AND HARTWELL ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3845 9440 3862 9430 3860 9412 3856 9412
3857 9388 3855 9376 3832 9394
TIME...MOT...LOC 0909Z 279DEG 30KT 3851 9426
$$
MAS2 follow-up statements
000
WWUS53 KEAX 220928
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 AM CDT TUE APR 22 2008
MOC013-037-083-220945-
/O.CON.KEAX.SV.W.0039.000000T0000Z-080422T0945Z/
BATES MO-HENRY MO-CASS MO-
428 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS...NORTHWESTERN HENRY AND NORTHEASTERN BATES COUNTIES UNTIL 445
AM CDT...
AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CREIGHTON...OR 7 MILES SOUTHEAST
OF GARDEN CITY...MOVING EAST AT 34 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
URICH BY 435 AM CDT.
THE TOWNS OF BLAIRSTOWN AND HARTWELL ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3841 9423 3849 9420 3856 9412 3857 9391
3856 9390 3857 9386 3855 9376 3832 9394
TIME...MOT...LOC 0928Z 279DEG 30KT 3848 9406
$$
MAS000
WWUS53 KEAX 220943
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 AM CDT TUE APR 22 2008
MOC013-037-083-220953-
/O.EXP.KEAX.SV.W.0039.000000T0000Z-080422T0945Z/
BATES MO-HENRY MO-CASS MO-
443 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS...
NORTHWESTERN HENRY AND NORTHEASTERN BATES COUNTIES WILL EXPIRE AT 445
AM CDT...
AT 438 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3841 9423 3849 9420 3856 9412 3857 9391
3856 9390 3857 9386 3855 9376 3832 9394
TIME...MOT...LOC 0943Z 279DEG 30KT 3846 9390
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:03 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 22, 4:03 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 AM CDT TUE APR 22 2008 .DISCUSSION... BUSY MORNING SO WILL KEEP THIS SHORT. CURRENT STORMS PRODUCING HAIL WILL CONTINUE TO WORK TO THE EAST WITH A SLOW DECREASE IN INTENSITY WITH MUCAPES DROPPING TO 1000 TO 1250 J/KG WITH LOW LEVEL JET VEERING...AND SHORT WAVE TROUGH TAKING OFF TO THE NORTH ACROSS IOWA LEAVING EFFECTIVE SHEARS 25 TO 30 KTS. HEAVY RAINFALL FROM THIS STORM PRESENTS SOME HYDRO CONCERNS AND WILL BE LOOKING AT EFFECTS ON RIVERS IN WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. COLD FRONT WILL BE EAST OF THE FORECAST AREA BY MIDDAY WITH SURFACE HIGH PRESSURE BUILDING IN BEHIND BRINGING AN END TO THE RAIN. THE HIGH PRESSURE WILL BE SLIDING TO THE EAST ACROSS THE FORECAST AREA TONIGHT...AND QUICKLY EXIT OFF TO THE EAST ON WEDNESDAY WHICH WILL ALLOW FOR A QUICK RETURN OF THE MOISTURE WHICH SHOULD NOT HAVE BEEN SHUNTED TOO FAR TO THE SOUTH. WILL UP POPS SLIGHTLY IN SOUTHWEST PORTIONS OF THE FORECAST AREA FOR WEDNESDAY AFTERNOON WITH THIS RETURN FLOW AND WARM FRONT LIFTING NORTH. WILL SEE AN INITIAL SHORT WAVE WEDNESDAY NIGHT IN THE SOUTHWEST FLOW AS A BROAD TROUGH SETS UP ACROSS THE WESTERN PART OF THE COUNTRY. THE FORECAST AREA WILL BE IN THE WARM SECTOR ON THURSDAY WITH THE GULF MOISTURE STREAMING IN. THIS SHOULD LEAD TO ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ON THURSDAY. THEN AS A STRONGER WAVE MOVES INTO THE PLAINS BY FRIDAY MORNING....THE ASSOCIATED SURFACE COLD FRONT SHOULD BE PUSHING INTO THE CWFA WITH MORE SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND INTO FRIDAY MORNING. FLOODING CONCERNS WILL BE INCREASING...ESPECIALLY WITH THE SATURATED CONDITIONS ALREADY EXISTING IN PORTIONS OF THE FORECAST AREA. WILL HIGHLIGHT THIS CONCERN IN THE HAZARDOUS WEATHER OUTLOOK. PC && .AVIATION... FOR THE 06Z TAFS...AS THE COLD FRONT PUSHES INTO MISSOURI AFT MIDNIGHT EXPECT SCATTERED THUNDERSTORMS. WITH COOLER AIR ADVECTING SE...THIS WILL AID IN BOUNDARY LAYER SATURATION WITH MVFR/IFR CIGS DEVELOPING BTWN 06-10Z. SOLAR INSOLATION AND DRIER AIR FILTERING SOUTHEAST WILL ALLOW FOR RAPID INCREASE IN CEILING HEIGHTS TUESDAY MORNING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 21, 12:56 PM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT MON APR 21 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH SLOWLY SOUTHEAST INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE BEHIND THE FRONT THROUGH THE EVENING AND OVERNIGHT HOURS. STRONG TO SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA...MAINLY SOUTHEAST OF A MOUND CITY MISSOURI TO GRANT CITY LINE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. THE PRIMARY THREAT WITH THE ANTICIPATED THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL PUSH SOUTH OF THE REGION ON TUESDAY BEFORE STALLING JUST SOUTH OF MISSOURI AND LIFTING NORTHWARD AS A WARM FRONT WEDNESDAY. THIS FRONT WILL RETURN THE THREAT OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF ANY OF THIS ACTIVITY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THE EVENING AND TONIGHT. DEROCHE
In the hours before
Local storm report, Apr 22, 3:04 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 2 NE LENEXA 38.98N 94.76W
04/22/2008 E0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
MASSpecial weather statement, Apr 22, 3:17 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 AM CDT TUE APR 22 2008 KSZ057-MOZ030-037-038-043-044-220845- CASS-JACKSON-JOHNSON-LAFAYETTE-MIAMI-RAY- 317 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON...EASTERN MIAMI... NORTHERN CASS...NORTHWESTERN JOHNSON...SOUTHERN RAY AND WESTERN LAFAYETTE COUNTIES UNTIL 345 AM CDT... AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEVASY TO OAK GROVE TO LAKE LOTAWANA TO PECULIAR TO LOUISBURG...MOVING EAST AT 33 MPH. THESE STORMS WILL BE NEAR... FREEMAN BY 325 AM CDT. HENRIETTA...WELLINGTON...PLEASANT HILL AND LONE JACK BY 330 AM CDT. ODESSA BY 335 AM CDT. MAYVIEW...LEXINGTON AND HARRISONVILLE BY 340 AM CDT. EAST LYNNE AND KINGSVILLE BY 345 AM CDT. THE TOWNS OF TARSNEY LAKES...WEST LINE...NAPOLEON...FLEMING...BATES CITY...CAMDEN...LAKE LAFAYETTE...STRASBURG...PITTSVILLE AND GUNN CITY ARE ALSO IN THE PATH OF THESE STORMS. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
Local storm report, Apr 22, 3:20 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL BLUE SPRINGS 39.02N 94.28W
04/22/2008 E1.00 INCH JACKSON MO PUBLIC
MOSTLY PEA SIZE WITH A FEW QUARTER SIZE HAILSTONES.
&&
MASLocal storm report, Apr 22, 3:21 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM HAIL 6 N LEES SUMMIT 39.00N 94.38W
04/22/2008 E1.00 INCH JACKSON MO NWS EMPLOYEE
&&
HMORGANLocal storm report, Apr 22, 3:30 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM HAIL CLEVELAND 38.68N 94.60W
04/22/2008 E1.00 INCH CASS MO LAW ENFORCEMENT
&&
GAMISSpecial weather statement, Apr 22, 4:03 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 AM CDT TUE APR 22 2008 MOZ044-220930- JOHNSON- 403 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JOHNSON COUNTY UNTIL 430 AM CDT... AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLDEN...MOVING EAST AT 32 MPH. THIS STORM WILL BE NEAR... WARRENSBURG BY 420 AM CDT. 7 MILES NORTH OF LEETON BY 425 AM CDT. 6 MILES SOUTHWEST OF WHITEMAN AIR FORCE BASE AND 8 MILES SOUTHWEST OF KNOB NOSTER BY 430 AM CDT. THE TOWN OF CENTERVIEW IS ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. MAS
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:21 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Apr 22, 1:01 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 29 min |
| Apr 22, 1:31 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 29 min |
| Apr 22, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 28 min |
| Apr 22, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 36 min |
| Apr 22, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 33 min |
| Apr 22, 2:52 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 23 min |
| Apr 22, 3:22 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 23 min |
| Apr 22, 3:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 34 min |
| Apr 22, 5:09 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| Apr 22, 8:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 21 hr |
| Apr 22, 12:27 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.